Hail, Lubbock
- When
- March 3, 4:50 PM CST
- Where
- Lubbock County, 8 mi N of Idalou
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.783, -101.683
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 3, 3:30 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CST THU MAR 3 2005 .SHORT TERM... ISOLATED TERRAIN-INDUCED CONVECTION VCNTY NEW MEXICO BORDER AND LTG STRIKES ONGOING IN NRN NM SHOWING WELL THE THERMODYNAMIC AND DYNAMIC STRENGTH OF APPROACHING SYSTEM. SFC DPTS HAVE MIXED INTO THE 20S FAR WEST WITH MID 40S IN SOUTHEAST. EXPECT THESE VALUES TO CONTINUE TO RISE REST OF AFTN INTO EVE AS PRESSURE FALLS CONTINUE TO ENHANCE LOW LEVEL SOUTHERLY FLOW. GULF MOISTURE STILL CUT OFF WITH OFFSHORT FLOW THROUGH H8 AT 12Z SO QUALITY OF MOISTURE STILL LIMITING FACTOR FOR WIDESPREAD SEVERE THIS EVE. STILL EXPECT TO SEE ISOLD SVR ACROSS NW AND CENTRAL COUNTIES LATE THIS AFTN/EARLY EVE AND SPREAD INTO EASTERN AREAS BEFORE INSTABILITY BEGINS TO WANE. LOW LEVEL JET EXPECTED TO INCREASE AFTER 00Z AND SHOULD ENHANCE COVERAGE AS CONVECTION PROPAGATES SE ACROSS SOUTH PLAINS. MODELS IN AGREEMENT ON TAKING VORT MAX JUST NORTH OF LUBBOCK BUT SATELLITE INDICATES THIS MAY BE A BIT TOO FAR N. THIS IS IMPORTANT CONSIDERING COMPACT NATURE OF SYSTEM AND POTENTIAL FOR LIMITED CONVECTION ALONG AND SOUTH OF VORT TRACK. SYSTEM SHOULD BEGIN EXITING ERN ZONES AFTER 12Z FRI SO LEFT LINGERING POPS IN FAR E. ALSO ADDED MENTION OF FOG TO CENTRAL AND NORTHERN ZONES BEHIND CONVECTION AS E-NE SFC FLOW AND WET GROUNDS FAVORABLE FOR ANOTHER ROUND OF EARLY MORNING FOG. CLOUDS FCST TO BREAK UP LATE IN THE MORNING WITH FAIR AMOUNT OF SUN IN AFTEERNOON UNTIL HIGH CLOUDS BEGIN TO APPROACH ONCE AGAIN FROM THE WEST. HIGHS ON FRI SHOULD TOP OUT ONCE AGAIN IN THE 60S. .LONG TERM... WILL BEGIN SATURDAY WITH SHORTWAVE RIDGE AXIS FROM ERN COLORADO ACROSS WEST TEXAS. UPPER LOW IS FORECAST TO DIG SEWD TO NEAR SAN DIEGO BY 12Z SAT. BEST LOW LEVEL MOISTURE STILL LOOKS TO BE SOUTH OF FORECAST AREA WITH SUBTROPICAL JET INTERACTING WITH LOW LEVEL EASTERLY FLOW WITH SHOWERS TO OUR SOUTH. GFS/NAM ARE VERY SIMILAR WITH POSITION OF LOW BY SUNDAY MORNING. RIDGE AXIS WILL STILL BE IN PLACE BUT MODELS ARE CONSISTENT IN DEVELOPING RAIN ALONG MOIST AXIS SURGING NORTHWARD FROM CENTRAL TEXAS NNW INTO EASTERN NEW MEXICO....SO A FEW SHOWERS ACROSS S/SW ZONES SEEM REASONABLE. SCT SHOWERS MAY EXPAND EASTWARD LATER SUNDAY AS DEEPER MOISTURE SPREADS FARTHER NORTH...WITH PERHAPS SOME HEATING AND STEEPENING LAPSE RATES CONTRIBUTING TO A FEW THUNDERSTORMS. SHORTWAVE ENERGY RIDING SOUTH ON NW FLOW FROM CANADA INTO THE NORTHERN PLAINS WILL AMPLIFY NORTHERN STREAM ON MONDAY WITH A COLD FRONT LIKELY MOVING ACROSS AREA ALLOWING EASTERLY LOW LEVEL FLOW TO DEVELOP AND INTERACT WITH ENERGY IN SOUTHERN STREAM TO PRODUCE SCATTERED SHOWERS. TUESDAY AND BEYOND...GFS IS STILL INDICATING A SOUTHWARD DRIFT TO THE CUTOFF LOW NEAR BAJA TUESDAY. IF THIS LOW CONTINUES TO MOVE SOUTH...PRECIPITATION CHANCES WILL LIKELY DECREASE...EVEN AS NEXT SURGE OF COOLER AIR HEADS INTO REGION BY MIDWEEK. PLENTY OF UNCERTAINTY LATE IN THE WEEK CONCERNING MOVEMENT OF UPPER SYSTEM... BUT THE NORTHERN STREAM EVOLUTION LOOKS MORE CERTAIN...THUS LOWERED TEMPERATURES MID TO LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 34 63 36 67 / 60 0 10 20 TULIA 38 62 37 67 / 70 10 10 10 PLAINVIEW 38 63 38 67 / 70 10 10 20 LEVELLAND 38 64 39 66 / 50 0 10 20 LUBBOCK 39 65 42 66 / 60 10 10 20 BROWNFIELD 40 67 42 66 / 50 0 10 20 CHILDRESS 46 65 43 68 / 70 30 10 10 SPUR 45 66 43 67 / 70 20 10 20 ASPERMONT 47 66 47 67 / 70 30 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 24/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CST THU MAR 3 2005 TXZ021>044-041755- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1155 AM CST THU MAR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY AND INTO THE SOUTH PLAINS OVERNIGHT. VERY STEEP LAPSE RATES AND LIFT ASSOCIATED WITH THE SYSTEM WILL INTERACT WITH LIMITED MOISTURE AND INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS LATE THIS AFTERNOON. THE ACTIVITY IS EXPECTED TO SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE AREA LATE THIS EVENING AND OVERNIGHT AS MOISTURE INCREASES ACROSS THE AREA. ALTHOUGH THE OVERALL COVERAGE OF STORMS IS EXPECTED TO INCREASE AS WE GO THROUGH THE NIGHT...THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ISOLATED. THE PRIMARY CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS ASSOCIATED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO EARLY FRIDAY MORNING.
The Lubbock radar (KLBB), 19 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
6 hail. Local standard time, as filed.
Nickel to Quarter-sized hail at the Matlock Cotton Gin near Estacado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440159, 5440160, 5440161, 5440162, 5440163, 5440164.